MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BIL-D GEN.2; BILIRUBIN, DIAZO COLORIMETRY

ROCHE DIAGNOSTICS BIL-D GEN.2; BILIRUBIN, DIAZO COLORIMETRY
Catalog Number 08056951190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable bil-d gen.2 results from the cobas pure c303 analyzer.The customer alleged the results for newborn patients undergoing phototherapy were significantly higher on the cobas pure c 303 system than the results from a competitor systems (e.G.Siemens) or from a cobas c 501 or cobas integra 400 plus.The following example was provided: sample 1 (neonate): the result from the cobas c 303 was 1.13 mg/dl.The result from a cobas c503 was 1.02 mg/dl.The result from a cobas c501 was 0.90 mg/dl.The result from a non-roche method was 0.34 mg/dl.The questionable results were not reported outside of the laboratory.The non-roche results were believed to be correct.
 
Additional Manufacturer Narrative
The reagent lot number was 877868.The expiration date was not provided.The investigation is ongoing.
 
Additional Manufacturer Narrative
Medwatch fields d1-d4, g1, and g4 were updated.The investigation was unable to determine a specific root cause.There was no product problem identified.Per product labeling: under the influence of intense blue light in vivo; e.G., during phototherapy, circulating bilirubin is partly transformed into a water-soluble isomer called photobilirubin, a potential substrate for bilirubin tests.This photobilirubin fraction is rapidly eliminated in vivo, but is detected by bild2 and may lead to falsely elevated bilirubin results.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.

Brand Name
BIL-D GEN.2
Common Device Name
BILIRUBIN, DIAZO COLORIMETRY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key23840135
Report Number1823260-2025-05215
Device Sequence Number18596157
Product Code CIG
UDI-Device Identifier07613336121061
UDI-Public07613336121061
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K123965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08056951190
Device Lot Number877868
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown